Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Pittsburgh, PA

July 7, 20125 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2012, 4:16 PM EDT for 5 counties in Pennsylvania. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Jul 7, 2012, 5:00 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:20 PM EDTTSTM WND DMG1 N Grove City, PATREES DOWN ON HIGHWAY 173 AT INTERSTATE 80
Jul 7, 4:20 PM EDTTSTM WND DMGGrove City, PATREE DOWN ON HOUSE
Jul 7, 4:50 PM EDTTSTM WND DMGSligo, PANUMEROUS TREES DOWN IN SLIGO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS51 KPBZ 072016
SVRPBZ
PAC005-019-031-085-121-072100-
/O.NEW.KPBZ.SV.W.0104.120707T2016Z-120707T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
  NORTHEASTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHWESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
  SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GROVE CITY...MOVING EAST AT
  35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  GROVE CITY...         CLINTONVILLE...       EAU CLAIRE...
  EMLENTON...           BRADYS BEND...        EAST BRADY...
  SLIGO...              RIMERSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 23 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4121 7937 4089 7946 4110 8012 4123 8010
TIME...MOT...LOC 2015Z 287DEG 30KT 4115 7997

$$

WOODRUM
2 follow-up statements
949 
WWUS51 KPBZ 072028
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT SAT JUL 7 2012

PAC085-072037-
/O.CAN.KPBZ.SV.W.0104.000000T0000Z-120707T2100Z/
MERCER PA-
428 PM EDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT 
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND 
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4123 7991 4121 7937 4089 7946 4107 8004
TIME...MOT...LOC 2027Z 293DEG 30KT 4110 7985

$$

PAC005-019-031-121-072100-
/O.CON.KPBZ.SV.W.0104.000000T0000Z-120707T2100Z/
ARMSTRONG PA-BUTLER PA-CLARION PA-VENANGO PA-
428 PM EDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR VENANGO...CLARION...BUTLER AND ARMSTRONG COUNTIES...

AT 425 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR EAU CLAIRE...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLINTONVILLE...       EAU CLAIRE...         EMLENTON...
  BRADYS BEND...        EAST BRADY...         SLIGO...
  RIMERSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 32 AND 62.

THIS STORM HAS PRODUCED DESTRUCTIVE WINDS NORTH OF GROVE CITY IN 
MERCER COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4123 7991 4121 7937 4089 7946 4107 8004
TIME...MOT...LOC 2027Z 293DEG 30KT 4110 7985

$$

WOODRUM
467 
WWUS51 KPBZ 072041
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EDT SAT JUL 7 2012

PAC005-019-031-121-072100-
/O.CON.KPBZ.SV.W.0104.000000T0000Z-120707T2100Z/
ARMSTRONG PA-BUTLER PA-CLARION PA-VENANGO PA-
441 PM EDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR VENANGO...CLARION...BUTLER AND ARMSTRONG COUNTIES...

AT 438 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 307 MILES
SOUTHWEST OF EAST BRADY...MOVING SOUTHEAST AT 35 MPH.

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 42 AND 63.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4103 7981 4122 7972 4121 7937 4089 7946
TIME...MOT...LOC 2041Z 293DEG 30KT 3717 8255

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:56 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 7, 2:56 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT SAT JUL 7 2012

.SYNOPSIS...
THIS AFTERNOON SHOULD CLOSE OUT THE STRETCH OF OPPRESSIVE HEAT
THAT HAS BEEN ACROSS THE REGION. A COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO SUNDAY...WITH A
CHANCE FOR SEVERE WEATHER BOTH DAYS. FORECAST HIGHS FOR NEXT WEEK
ARE FORECAST TO RETURN TO THE UPPER 70S AND 80S.

&&

.NEAR TERM /THROUGH SUNDAY/...
TEMPERATURES HAVE REACHED 100 IN ZANESVILLE AND NEW PHILADELPHIA
THIS AFTERNOON...ALTHOUGH INCREASING CUMULUS DEVELOPMENT MAY
PREVENT LOCATIONS IN OUR OTHER THREE STATES FROM REACHING 100
DEGREES. AHEAD OF THE COLD FRONT THAT REMAINS STRETCHED FROM NEW
YORK TO MICHIGAN...ISOLATED THUNDERSTORMS HAVE STARTED TO DEVELOP
IN NORTHEAST OHIO AND WESTERN PENNSYLVANIA. THUNDERSTORM COVERAGE
IS EXPECTED TO INCREASE INTO THE MID/LATE AFTERNOON HOURS.
DAMAGING WINDS ARE THE PRIMARY THREAT WITH THE SEVERE THUNDERSTORM
WATCH THAT HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF THE
INTERSTATE 70 CORRIDOR. COVERAGE WILL DIMINISH OVERNIGHT...BUT
MODELS ARE NOT VERY AGGRESSIVE WITH SHOWER/STORM DEVELOPMENT FOR
TOMORROW. HAVE CONTINUED WITH CHANCE POPS...BUT ONLY HAVE GONE
WITH LIKELY POPS SOUTH OF THE MASON-DIXON LINE LATE SUNDAY
AFTERNOON. A CONTINUED THREAT FOR SEVERE WEATHER WILL REMAIN
TOMORROW SOUTH OF PITTSBURGH.

ALTHOUGH TEMPERATURES WILL COOL OFF IN A RELATIVE SENSE...INTO THE
80S...HEAT INDICES IN PORTIONS OF OHIO AND WEST VIRGINIA WHERE
POWER OUTAGES REMAIN WILL STILL PUSH INTO THE 90S. WILL ALLOW
EVENING SHIFT TO MAKE DECISION ABOUT WHAT LOCATIONS SHOULD RECEIVE
A HEAT ADVISORY FOR SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
COLD FRONT WILL REMAIN ALONG THE MASON-DIXON LINE SUNDAY
NIGHT...AND VERY SLOWLY DRIFT TO THE SOUTH THROUGH THE REST OF THE
PERIOD. CONVECTION SHOULD STEADILY MOVE SOUTH OF THE AREA SUNDAY
NIGHT INTO MONDAY...ALTHOUGH A SLIGHT CHANCE FOR THUNDERSTORMS
WILL REMAIN IN THE WV/MD RIDGES MONDAY NIGHT INTO TUESDAY. HIGH
TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES...IN THE 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ECMWF AND NAEFS MODEL OUTPUT CONTINUE TO SHOW UPPER LEVEL TROUGHING
ACROSS THE NORTHEAST U.S. LATE IN THE WEEK...WITH THE TROUGH LIFTING
FURTHER NORTHEAST BY THE WEEKEND. MOST OF THE EXTENDED PERIOD SHOULD
REMAIN DRY...BUT LOW LEVEL MOISTURE WILL BEGIN TO INCREASE BY
THURSDAY. THIS SHOULD ALLOW ISOLATED THUNDERSTORMS TO POP UP MAINLY
ALONG THE RIDGES FROM THURSDAY THROUGH SATURDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC...WITH NEAR NORMAL READINGS
THORUGH FRIDAY...AND A COUPLE DEGREES ABOVE NORMAL FOR SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT CURRENTLY STRETCHED ACROSS LOWER MI AND SOUTHERN NY
WILL SAG SOUTHWARD THROUGH PA TONIGHT AND PUSH INTO NORTHERN WV
SUNDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS WITH THE
POTENTIAL FOR RESTRICTIONS CAN BE EXPECTED ALONG THIS BOUNDARY.
COVERAGE SHOULD REMAIN TOO SPARSE FOR MENTION IN TAFS.

WEST SURFACE WINDS WILL GUST TO 15 TO 20KT THIS AFTERNOON...THEN
BECOME NORTHWEST 5 TO 10KT TONIGHT.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
VFR CONDITIONS SHOULD PREVAIL AS WEAK HIGH PRESSURE MOVES ACROSS
THE GREAT LAKES AND THE FRONTAL BOUNDARY STAYS WELL TO OUR SOUTH.

&&

.CLIMATE...
RECORD HIGHS FOR LOCAL CLIMATE SITES FOR TODAY...

 TODAY

 PITTSBURGH  101 (1988)
 MORGANTOWN 97 (1988)
 ZANESVILLE 100 (1988)
 DUBOIS 97 (1988)
 WHEELING 89 (1952)
 NEW PHILADELPHIA 97 (1988)

THE LAST TIME PITTSBURGH REACHED 100 DEGREES WAS JULY 15 1995. THE
LAST TIME ZANESVILLE REACHED 100 DEGREES WAS JULY 31 1999. THE
LAST TIME MORGANTOWN REACHED 100 DEGREES WAS JULY 16 1988.

&&

.EQUIPMENT...
THE PITTSBURGH WSR-88D (KPBZ) REMAINS OUT OF SERVICE FOR NEEDED
MAINTENANCE THIS AFTERNOON...BUT IS EXPECTED TO RETURN TO SERVICE
BY THIS EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     OHZ039>041-048>050-057>059-068-069.
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ013-
     014-020-021-029-031.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ007-008-015-
     022-023-073-075.
WV...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     WVZ001>004-012-021-022.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ023.

&&
Hazardous weather outlook, Jul 7, 2:29 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
229 PM EDT SAT JUL 7 2012

OHZ039-048>050-058-059-PAZ021-029-WVZ001>003-081200-
TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-
ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO-
229 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ076-WVZ041-081200-
GARRETT-FAYETTE RIDGES-TUCKER-
229 PM EDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ074-081200-
WESTMORELAND RIDGES-
229 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ075-WVZ023-081200-
FAYETTE-PRESTON-
229 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ073-081200-
WESTMORELAND-
229 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ057-068-069-PAZ031-WVZ004-012-021-022-081200-
MUSKINGUM-NOBLE-MONROE-GREENE-MARSHALL-WETZEL-MARION-MONONGALIA-
229 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007-008-015-022-023-081200-
MERCER-VENANGO-CLARION-ARMSTRONG-INDIANA-
229 PM EDT SAT JUL 7 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ009-016-081200-
FOREST-JEFFERSON PA-
229 PM EDT SAT JUL 7 2012

...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-PAZ013-014-020-081200-
CARROLL-COLUMBIANA-LAWRENCE-BUTLER-BEAVER-
229 PM EDT SAT JUL 7 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 7, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT SAT JUL 7 2012

PAZ021>023-073-074-072045-
ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-
WESTMORELAND RIDGES PA-
338 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALLEGHENY...
NORTHERN WESTMORELAND...SOUTH CENTRAL ARMSTRONG AND SOUTHWESTERN
INDIANA COUNTIES...

AT 337 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF NEW
KENSINGTON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  PLUM...               NATRONA HEIGHTS...    VANDERGRIFT...
  APOLLO...             DELMONT...            SALTSBURG...
  NEW ALEXANDRIA...     LATROBE...            BLAIRSVILLE...
  DERRY...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-76 BETWEEN MILE MARKERS 52 AND 53.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4052 7902 4024 7917 4048 7979 4063 7973
Local storm report, Jul 7, 3:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     SALEM                   40.90N  80.86W
07/07/2012                   COLUMBIANA         OH   PUBLIC

            LARGE BRANCHES BROKEN

&&

EVENT NUMBER PBZ1200708

FRIES
Special weather statement, Jul 7, 3:59 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT SAT JUL 7 2012

PAZ015-016-023-072045-
CLARION PA-INDIANA PA-JEFFERSON PA-
359 PM EDT SAT JUL 7 2012

...A THUNDERSTORM WILL AFFECT EAST CENTRAL CLARION...NORTHEASTERN
INDIANA AND SOUTHERN JEFFERSON COUNTIES...

AT 355 PM EDT...A THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
SUMMERVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUMMERVILLE...        BROOKVILLE...         REYNOLDSVILLE...
  PUNXSUTAWNEY...       GLEN CAMPBELL...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-80 BETWEEN MILE MARKERS 73 AND 93.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4080 7881 4112 7927 4123 7918 4114 7879
Local storm report, Jul 7, 4:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     NEW CASTLE              41.00N  80.35W
07/07/2012                   LAWRENCE           PA   911 CALL CENTER

            NUMEROUS TREES DOWN IN AND AROUND NEW CASTLE

&&

EVENT NUMBER PBZ1200709

RCC
Special weather statement, Jul 7, 4:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT SAT JUL 7 2012

PAZ007-008-014-015-022-072045-
ARMSTRONG PA-BUTLER PA-CLARION PA-MERCER PA-VENANGO PA-
405 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN
ARMSTRONG...NORTHEASTERN BUTLER...SOUTHEASTERN MERCER...SOUTHWESTERN
VENANGO AND WEST CENTRAL CLARION COUNTIES...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF GROVE CITY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GROVE CITY...         CLINTONVILLE...       EAU CLAIRE...
  EMLENTON...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 120.
I-80 BETWEEN MILE MARKERS 16 AND 50.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4120 7959 4096 7966 4115 8024 4127 8022

WOODRUM
Special weather statement, Jul 7, 4:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT SAT JUL 7 2012

PAZ014-015-022-023-073-072100-
ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-WESTMORELAND PA-
412 PM EDT SAT JUL 7 2012

...A STRONG THUNDERSTORM WILL AFFECT ARMSTRONG...EAST CENTRAL
BUTLER...NORTH CENTRAL WESTMORELAND...SOUTH CENTRAL CLARION AND
SOUTHWESTERN INDIANA COUNTIES...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
LERNERVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  HOOKER...             CHICORA...            BRADYS BEND...
  EAST BRADY...         FORD CITY...          KITTANNING...
  SALTSBURG...          CLIMAX...             NEW BETHLEHEM...
  MUFF...               SHELOCTA...           RURAL VALLEY...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4102 7921 4040 7923 4049 7965 4071 7943
      4078 7986 4101 7985

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:20 PM EDTSpecial Weather StatementPBZButler, Lawrence40 min
Jul 7, 3:37 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence38 min
Jul 7, 3:38 PM EDTSpecial Weather StatementPBZWestmoreland67 min
Jul 7, 3:53 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland52 min
Jul 7, 3:59 PM EDTSpecial Weather StatementPBZJefferson46 min
Jul 7, 4:01 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson44 min
Jul 7, 4:05 PM EDTSpecial Weather StatementPBZButler40 min
Jul 7, 4:12 PM EDTSpecial Weather StatementPBZArmstrong48 min
Jul 7, 4:36 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana39 min
Jul 7, 4:58 PM EDTSpecial Weather StatementPBZJefferson47 min
Jul 7, 5:04 PM EDTSevere Thunderstorm WarningPBZIndiana44 min
Jul 7, 5:27 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland48 min
Jul 7, 5:32 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson43 min
Jul 7, 7:19 PM EDTSpecial Weather StatementPBZBeaver56 min
Jul 7, 7:30 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.